The specific effects of a Gilenya (fingolimod) overdose are hard to predict, but would likely involve chest tightness and a slow heart rate. The typical side effects of this drug could also occur. If you have overdosed, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream.
Can You Take Too Much Gilenya?Gilenya™ (fingolimod) is a prescription medication used in the treatment of multiple sclerosis. As with most medications, it is possible to overdose on Gilenya.
The specific effects of an overdose can vary depending on a number of factors, including the Gilenya dosage and whether it was taken with any other medications or substances.
Seek immediate medical attention if you or someone else may have intentionally or accidentally taken a Gilenya overdose.
Effects of an Overdose
Possible effects of an overdose with Gilenya include but are not limited to:
- Chest tightness or discomfort
- A slow heart rate (bradycardia)
- Heart rhythm problems.
An overdose with this medication may also cause typical Gilenya side effects.
Treatment Options for a Gilenya Overdose
If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream. Dialysis is not expected to be useful for removing Gilenya from the body.
People who overdose on this medication should be observed overnight in a medical facility with continuous heart rhythm monitoring, with an electrocardiogram (ECG) and routine blood pressure checks. Treatment for a Gilenya overdose will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Gilenya.